Alert archive / Virginia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 92, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 24, 2013, 6:59 PM EDT for Henry County, Pittsylvania County, Virginia; Rockingham County, North Carolina. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2013, 6:59 PM EDT (22:59 UTC)
- Expired
- Jun 24, 2013, 8:00 PM EDT
- In force
- 61 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Rockingham County, NC, Henry County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 77 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 7:06 PM EDT | HAIL 1 | 2 Nne Eden, NC | ROUND HOUSE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1343 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
015 WUUS51 KRNK 242259 SVRRNK NCC157-VAC089-143-250000- /O.NEW.KRNK.SV.W.0092.130624T2259Z-130625T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 659 PM EDT MON JUN 24 2013 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA... SOUTHWESTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA... NORTHERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA... * UNTIL 800 PM EDT * AT 658 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EDEN...AND WAS MOVING TO THE NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... EDEN... DRAPER... CASCADE... AND AIKEN SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS NOW! IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND ON TWITTER. && LAT...LON 3641 7975 3649 7985 3667 7968 3656 7950 TIME...MOT...LOC 2259Z 218DEG 20KT 3653 7972 $$ RAB
2 follow-up statements
168 WWUS51 KRNK 242324 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 724 PM EDT MON JUN 24 2013 NCC157-VAC089-143-250000- /O.CON.KRNK.SV.W.0092.000000T0000Z-130625T0000Z/ ROCKINGHAM NC-PITTSYLVANIA VA-HENRY VA- 724 PM EDT MON JUN 24 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR EXTREME NORTHERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA... SOUTHWESTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA... EXTREME SOUTHEASTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA... AT 723 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CASCADE...AND WAS MOVING TO THE NORTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... DRAPER... CASCADE... AND AIKEN SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS NOW! IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND ON TWITTER. && LAT...LON 3650 7964 3654 7977 3667 7968 3656 7950 TIME...MOT...LOC 2323Z 229DEG 7KT 3655 7969 $$ RAB
954
WWUS51 KRNK 242352
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
752 PM EDT MON JUN 24 2013
NCC157-VAC089-143-250001-
/O.EXP.KRNK.SV.W.0092.000000T0000Z-130625T0000Z/
ROCKINGHAM NC-PITTSYLVANIA VA-HENRY VA-
752 PM EDT MON JUN 24 2013
...THE SEVERE THUNDERSTORM WARNING FOR
EXTREME NORTHERN ROCKINGHAM...SOUTHWESTERN PITTSYLVANIA AND
SOUTHEASTERN HENRY COUNTIES WILL EXPIRE AT 800 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
LAT...LON 3650 7964 3654 7977 3667 7968 3656 7950
TIME...MOT...LOC 2351Z 218DEG 20KT 3655 7969
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:27 PM EDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jun 24, 3:27 PM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 327 PM EDT MON JUN 24 2013 .SYNOPSIS... A TYPICAL SUMMER PATTERN CONTINUES WITH HIGH PRESSURE SITUATED ACROSS THE SOUTHEAST AND SOUTHWEST FLOW KEEPING US WARM AND HUMID WITH A DAILY THREAT OF SHOWERS AND STORMS THROUGH AT LEAST MIDWEEK. A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST LATE IN THE WEEK WITH MORE WIDESPREAD SHOWERS AND THUNDERSTORMS LIKELY BY THURSDAY OR FRIDAY. THE FRONT LOOKS TO SLOW DOWN CROSSING THE REGION OVER THE WEEKEND KEEPING SHOWERS AND STORMS AROUND INTO AT LEAST SUNDAY. && .NEAR TERM /THROUGH TUESDAY/... AS OF 230 PM EDT MONDAY... WIDELY SCATTERED CONVECTION LOOKS TO CONTINUE ACROSS THE AREA INTO THIS EVENING WITH PERHAPS A GRADUAL MIGRATION OF STORM DEVELOPMENT OFF INTO THE NE/EASTERN COUNTIES WHERE BETTER HEATING/INSTAB EXISTS AND A WEAK VORT TAIL WILL BE PASSING ACROSS. THIS SIMILAR TO THE LATEST HRRR AND RAP SOLUTIONS WHICH END UP WITH MOST COVERAGE OVER THE EAST OR SE AS THE WEAK CAP ALOFT LOOKS TO GIVE WAY BEFORE LOSS OF HEATING. THINK WESTERN AREAS MAY ACTUALLY SEE LESS GIVEN CLOUDS AND LOWER CAPE DUE TO EARLIER SHRA SO TRIMMING POPS BACK A BIT FAR WEST EARLY ON WHILE GOING WITH CONTINUED SCATTERED COVERAGE EAST. AGAIN WITH LACK OF MUCH UPPER SUPPORT...EXPECT COVERAGE TO BECOME MORE ISOLATED THIS EVENING WITH SOME FOG DEVELOPING VALLEYS AND WHERE DOWNPOURS OCCURRED EARLIER. SOME ADDED SHRA THEN POSSIBLE AGAIN LATER TONIGHT AS THE WEAK UPSTREAM VORT OVER KY SLIDES EAST AND DAMPENS OUT ACROSS THE MOUNTAINS BY MORNING. SINCE GUIDANCE NOT LATCHING ONTO MUCH LIFT WITH THIS FEATURE...WILL ONLY KEEP A TOKEN POP IN FAR WEST FOR NOW AND LEAVE ELSW DRY LATER ON. LOWS A BIT MORE WARM/MUGGY OVERNIGHT WITH TEMPS ONLY DROPPING INTO THE MID 60S TO AROUND 70 WITH LOW 60S ONLY IN THE DEEPEST VALLEYS. 5H WEAKNESS SLOWS ACROSS THE REGION ON TUESDAY WITH LOW LEVEL WESTERLY FLOW TURNING MORE SW DURING THE AFTERNOON AS THE EASTERN LEE TROF SLIDES FARTHER EAST. FCST SOUNDINGS ARE EVEN MORE MOIST THAN TODAY WITH LITTLE CAP ALTHOUGH QUESTIONS WITH THE DEGREE OF ORGANIZATION UNDER SUCH WEAK FLOW ALOFT. THINK ENOUGH THETA-E SUPPORT TO AT LEAST HAVE ANOTHER ROUND OF SCATTERED POPS BUT WITH MORE MULTICELL CLUSTERS POSSIBLE ESPLY MOUNTAINS WHERE WILL BE A BIT COOLER ALOFT. LOOKS LIKE WEAK DOWNSLOPE MAY CAUSE A DELAY IN TSRA EAST WITH MORE OF A LATE AFTERNOON SCENARIO AIDED BY WESTERN COVERAGE MOVING EAST AFTER SOME LOW LEVEL BACKING HAS DEVELOPED. FOR NOW WILL CONTINUE TREND OF HIGH CHANCE POPS BUT MAY NEED TO GO HIGHER LATER PENDING UPDATED MODEL SOLUTIONS. WITH 85H TEMPS A COUPLE DEGREES WARMER AND LIGHT WEST WINDS...WOULD EXPECT HIGHS TO TOP 90 SE...AND HEAD WELL INTO THE 80S OUTSIDE OF THE HIGHER ELEVATIONS...CLOSER TO THE WARMER MAV MOS. && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/... AS OF 305 PM EDT MONDAY... ZONAL FLOW AND A LEE TROUGH WILL START THE WEATHER PATTERN TUESDAY NIGHT. THIS PATTERN WILL HAVE FADING DIURNAL THUNDERSTORMS IN THE EVENING WITH PATCHY FOG DEVELOPING WHERE IT RAINED DURING THE DAY TUESDAY. THE LEE TROUGH WILL HELP INITIATE SCATTERED CONVECTION AGAIN WEDNESDAY AFTERNOON. PWATS ARE AROUND NORMAL WITH MOISTURE ADVECTION COMING FROM THE SOUTHWEST. WITH MOISTURE AND HEATING...A FEW STORMS COULD BE STRONG TO SEVERE WEDNESDAY AFTERNOON AND EVENING. CORFIDI VECTORS ARE ALSO VERY WEAK TUESDAY AND WEDNESDAY. STORMS WILL BE SLOW MOVING/ANCHORED CREATING A VERY LOCALIZED FLASH FLOOD THREAT. ONCE AGAIN...SHOWERS WILL FADE AFTER SUNSET WITH A FEW HANGING ON UNTIL MIDNIGHT WITH LINGER INSTABILITIES. TEMPERATURES WILL RUN WARMER THAN NORMAL THROUGH THE PERIOD BY 5 DEGREES OR SO. OVERNIGHT LOWS GENERALLY IN THE 60S WITH DAY TIME HIGHS IN THE 80S...LOW 90S IN THE PIEDMONT. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 230 PM EDT MONDAY... AN OCCLUDED LOW WILL WORKS ITS WAY TO THE EAST THURSDAY FROM THE GREAT LAKES TO LAKE ERIE. WITH A LEE TROUGH IN THE EAST AND AN APPROACHING WEAK FRONT/UPPER LEVEL TROUGH FROM THE WEST...MORE AREAL COVERAGE OF CONVECTION IS EXPECTED THURSDAY AFTERNOON. HAIL AND STRAIGHT LINE WINDS WILL BE THE PRIMARY THREAT. PWATS INCREASE TO 2 STANDARD DEVIATION ABOVE NORMAL...MAKING FLASH FLOOD A THREAT AS WELL. THE FRONT AND LEE TROUGH BECOME ONE ON FRIDAY. CONVERGENCE IN THIS SURFACE TROUGH SHOULD GENERATE STRONG CONVECTION...MAINLY OVER THE PIEDMONT. NOT MUCH OF AN AIRMASS CHANGE AS THE FRONT JOINS THE LEE TROUGH...THEREFORE CAN NOT RULE OUT THUNDERSTORMS ACROSS THE MOUNTAINS AND FOOTHILLS FRIDAY. A STRONGER FRONT IS EXPECTED TO APPROACH THE REGION ON SATURDAY. THIS FRONT WILL BRING ANOTHER ROUND OF AREA-WIDE CHANCES OF STRONG TO SEVERE THUNDERSTORMS. LOW CONFIDENCE ON FRONTAL TIMING WITH A STRONG BLOCKING RIDGE IN THE WESTERN ATLANTIC THROUGH THE PERIOD. EVEN IF THE FRONT TRACKS ACROSS THE AREA SATURDAY...RAIN CHANCES WILL STILL EXIST SUNDAY AND MONDAY. THE BLOCKING RIDGE COULD STALL THE FRONT INLAND OF THE EAST COAST...POSSIBLY INTO THE PIEDMONT. WAVES WILL TRACK ALONG THE FRONT SUNDAY AND MONDAY KEEPING THE CHANCE OF RAIN INTO EARLY NEXT WEEK. TEMPERATURES WILL REMAIN WARMER THAN NORMAL INTO THE WEEKEND. THE MORE AREAL COVERAGE OF SHOWERS DURING A GIVEN DAY WILL KEEP TEMPERATURES CLOSER TO NORMAL. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... AS OF 110 PM EDT MONDAY SCATTERED SHRA/TSRA CLUSTERS HAVE DEVELOPED ACROSS THE MOUNTAINS EARLY THIS AFTERNOON ALONG THE PERIPHERY OF THE EARLIER MID DECK. EXPECT THIS COVERAGE TO SLOWLY INCREASE WHILE PUSHING SLOWLY EAST UNTIL FADING OUT EARLY THIS EVENING. HOWEVER STILL LOW CONFIDENCE IN WHETHER OR NOT ANY TAF LOCATION WILL EXPERIENCE A SHRA DIRECTLY BUT ENOUGH OF A THREAT TO INCLUDE A VCTS MENTION AT MOST SPOTS WITH A PERIOD OF PREVAILING MVFR VSBY AT KBLF THROUGH THE AFTERNOON. ANY MORE ORGANIZED SHOWER OR STORM CLUSTER THAT DOES COME IN THE VICINITY OF THE TAF LOCATIONS MAY RESULT IN A PERIOD OF BRIEF IFR CIGS/VSBY WHICH WILL TEMPO AS NEEDED. MOST OF THE DAYTIME ACTIVITY SHOULD DISSIPATE AFTER SUNSET. HOWEVER...THERE MAY BE SOME LINGERING SHOWER ACTIVITY WEST OF THE MTNS ASSOCIATED WITH A WEAK MID LEVEL WAVE THAT IS MOVING EAST ACROSS KENTUCKY. THIS SHOWER ACTIVITY MAY REACH KBLF AFTER MIDNIGHT TONIGHT...BUT WILL KEEP OUT OF THE TAF FCST ATTM UNTIL CAN BE MORE CERTAIN OF TIMING GIVEN QUICK DISSIPATION OF SHRA OF LATE WITH LOSS OF HEATING. OTRW APPEARS FOG WILL BE A BIT MORE WIDESPREAD OVERNIGHT GIVEN HIGHER DEWPOINTS AND MORE RESIDUAL MOISTURE FROM AFTERNOON CONVECTION. EXPECT A PERIOD OF MVFR AT MOST SITES EXCLUDING KROA...AND PERHAPS KBLF WHILE KLWB/KBCB LOOK TO DROP INTO IFR LEVELS WITH SOME LOW STRATUS AROUND LATE TONIGHT. LOW CONDITIONS SHOULD IMPROVE BY MID MORNING TUE...FOLLOWED BY MORE SCTD/BKN VFR CU AND DEVELOPING SHRA/TSRA AS A WEAK IMPULSE ALOFT PUSHES ACROSS. WEST WIND MAY CAUSE LESS COVERAGE EARLY ON WITH MORE ORGANIZED TSRA POSSIBLE BEYOND THE VALID TAF PERIOD TUE AFTERNOON. .AVIATION EXTENDED... WE WILL BE TRANSITIONING FROM A FLAT UPPER RIDGE TO A BLOCKY PATTERN WITH AN EASTERN CONUS TROF/WESTERN CONUS RIDGE THROUGH THE EXTENDED PERIOD. SFC HIGH OFF THE EAST COAST WILL KEEP WARM AND MOIST AIR OVER THE REGION WITH A SERIES OF WAVES RIPPLING THROUGH THE FLOW. THIS WILL PRIMARILY LEAVE US WITH AN UNSTABLE AIRMASS IN A WEAKLY FORCED CONVECTIVE ENVIRONMENT THROUGH MIDWEEK. EXPECT A DIURNAL PATTERN OF CONVECTION WITH VFR IN THE MORNING...THEN MVFR WITH SHRA/TSRA IN THE AFTERNOON AND EVE...THEN POSSIBLE IFR WITH NOCTURNAL FOG/STRATUS. LOOKING LIKE LATTER PORTION OF THE WEEK WILL BE MORE ACTIVE. AS THE PATTERN FINALLY BECOMES MORE AMPLIFIED AND THE ERN TROF SINKS DOWN INTO THE REGION...IT SHOULD PUSH A COLD FRONT THROUGH TOWARD THE END OF THE WEEK...WITH BETTER AVIATION CONDITIONS THEREAFTER. EXPECT WINDS TO REMAIN ON THE LIGHT SIDE UNTIL THURSDAY WHEN LOW LEVEL WIND FIELD BEGINS TO INCREASE AHEAD OF APPROACHING COLD FRONT. BEST COVERAGE OF STORMS LOOKS TO BE ON THURSDAY AS WELL WITH A POSSIBLE LINE AHEAD OF THE FRONT THRUSDAY AFTERNOON/EVENING. && .EQUIPMENT... AS OF 1225 PM EDT SUNDAY... DANVILLE ASOS VISIBILITY SENSOR REMAINS INOP AND EXPECTED TO BE FIXED TUESDAY OR WEDNESDAY OF THIS WEEK. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/WP NEAR TERM...JH SHORT TERM...RCS LONG TERM...RCS AVIATION...JH/PM EQUIPMENT...WP
Hazardous weather outlook, Jun 24, 3:46 PM EDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 346 PM EDT MON JUN 24 2013 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-252000- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 346 PM EDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS THE POTENTIAL FOR ORGANIZED SEVERE STORMS THURSDAY...ASSOCIATED WITH THE PASSAGE OF A COLD FRONT. ASIDE FROM THIS FRONTAL PASSAGE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RCS
In the hours before
Special weather statement, Jun 24, 5:26 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
526 PM EDT MON JUN 24 2013
WVZ045-242230-
GREENBRIER WV-
526 PM EDT MON JUN 24 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 630 PM EDT
* AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR FAIRLEA AND RONCEVERTE...MOVING TO THE EAST
AT 35 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
LEWISBURG...
WHITE SULPHUR SPRINGS...
RONCEVERTE...
ALDERSON...
AND MAXWELTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3786 8017 3780 8023 3778 8021 3776 8025
3773 8026 3773 8025 3769 8030 3769 8034
3771 8035 3769 8038 3772 8040 3769 8045
3769 8051 3773 8067 3776 8067 3784 8076
3788 8075 3793 8078
TIME...MOT...LOC 2121Z 277DEG 29KT 3776 8041
RABSpecial weather statement, Jun 24, 5:45 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
545 PM EDT MON JUN 24 2013
VAZ022-242230-
ROANOKE VA-
545 PM EDT MON JUN 24 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 630 PM EDT
* AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
HEAVY RAIN NEAR POAGES MILL...MOVING TO THE NORTHWEST AT 5 MPH.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM
IS PERSISTING IN A MOUNTAINOUS AREA AND SIGNIFICANT RUNOFF INTO AREA CREEKS
AND STREAMS CAN BE EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
POAGES MILL...
AND CAVE SPRING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3722 7992 3715 7997 3715 8000 3717 8000
3718 8003 3716 8007 3716 8009 3719 8012
3725 8005
TIME...MOT...LOC 2142Z 131DEG 5KT 3719 8007
RABSpecial weather statement, Jun 24, 5:59 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
559 PM EDT MON JUN 24 2013
VAZ019-WVZ045-242245-
ALLEGHANY VA-GREENBRIER WV-
559 PM EDT MON JUN 24 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 645 PM EDT
* AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MEADOW BLUFF TO
MAXWELTON...TO COVINGTON...MOVING TO THE EAST AT 25 MPH.
* VERY HEAVY RAINFALL CAN BE EXPECTED WITH THIS ACTIVITY...WHICH WILL LEAD
TO MINOR FLOODING IN LOW-LYING AND NORMALLY FLOOD PRONE AREAS. PEA SIZE HAIL
AND WIND GUSTS UP TO 30 MPH WILL ALSO BE POSSIBLE WITH THIS ACTIVITY. FREQUENT
CLOUD-TO-GROUND LIGHTNING CAN ALSO BE EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
COVINGTON CITY...
CLIFTON FORGE CITY...
WHITE SULPHUR SPRINGS...
RUPERT...
AND NEOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3819 8036 3811 8036 3805 8027 3804 8016
3806 8007 3802 7999 3795 8005 3795 7994
3789 7989 3788 7974 3786 7972 3780 7980
3779 7984 3775 7986 3766 7999 3791 8077
3822 8043
TIME...MOT...LOC 2154Z 270DEG 23KT 3793 8063 3773 7997
RABSpecial weather statement, Jun 24, 6:23 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
623 PM EDT MON JUN 24 2013
NCZ005-006-242315-
ROCKINGHAM NC-CASWELL NC-
623 PM EDT MON JUN 24 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
EASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
CENTRAL CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
* UNTIL 715 PM EDT
* AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR REIDSVILLE...MOVING TO THE NORTHEAST AT
10 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
REIDSVILLE...
YANCEYVILLE...
CAMP SPRINGS...
PELHAM...
AND LAWSONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3633 7972 3654 7953 3654 7946 3635 7927
3625 7964
TIME...MOT...LOC 2220Z 234DEG 8KT 3632 7964
RABSpecial weather statement, Jun 24, 6:50 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
650 PM EDT MON JUN 24 2013
VAZ019-020-023-024-242345-
BATH VA-ALLEGHANY VA-ROCKBRIDGE VA-BOTETOURT VA-
650 PM EDT MON JUN 24 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHEASTERN BATH COUNTY IN WEST CENTRAL VIRGINIA...
CENTRAL ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...
NORTHERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 745 PM EDT
* AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS BETWEEN CLIFTON FORGE CITY AND EAGLE ROCK...
MOVING NORTHEAST AT 20 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
ROCKBRIDGE BATHS...
COLLIERSTOWN...
CLIFTON FORGE CITY...
GOSHEN...
AND MILLBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3808 7947 3790 7917 3754 7989 3772 8007
3812 7952
TIME...MOT...LOC 2245Z 227DEG 19KT 3770 7990
RABSpecial weather statement, Jun 24, 6:51 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
651 PM EDT MON JUN 24 2013
VAZ019-020-023-024-242345-
BATH VA-ALLEGHANY VA-ROCKBRIDGE VA-BOTETOURT VA-
651 PM EDT MON JUN 24 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHEASTERN BATH COUNTY IN WEST CENTRAL VIRGINIA...
CENTRAL ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...
NORTHERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 745 PM EDT
* AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS BETWEEN CLIFTON FORGE CITY AND EAGLE ROCK...
MOVING NORTHEAST AT 20 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAINFALL IS ALSO EXPECTED WITH THIS ACTIVITY...WHICH WILL
LIKELY CAUSE FLOODING OF LOW-LYING AND FLOOD PRONE AREAS DURING THE NEXT HOUR.
* LOCATIONS IMPACTED INCLUDE...
ROCKBRIDGE BATHS...
COLLIERSTOWN...
CLIFTON FORGE CITY...
GOSHEN...
AND MILLBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3808 7947 3790 7917 3754 7989 3772 8007
3812 7952
TIME...MOT...LOC 2245Z 227DEG 19KT 3770 7990
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 2:56 PM EDT | Special Weather Statement | RNK | Patrick | 49 min |
| Jun 24, 4:32 PM EDT | Special Weather Statement | RNK | Franklin | 58 min |
| Jun 24, 5:07 PM EDT | Special Weather Statement | RNK | Wythe | 38 min |
| Jun 24, 5:18 PM EDT | Special Weather Statement | RNK | Smyth | 42 min |
| Jun 24, 5:45 PM EDT | Special Weather Statement | RNK | City of Salem | 45 min |
| Jun 24, 5:59 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 46 min |
| Jun 24, 6:10 PM EDT | Areal Flood Advisory | RNK | Franklin, Roanoke | 50 min |
| Jun 24, 6:50 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Covington, City of Lexington | 55 min |
| Jun 24, 6:51 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Covington, City of Lexington | 54 min |
| Jun 24, 7:05 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Botetourt, Rockbridge, City of Buena Vista, City of Lexington | 55 min |
| Jun 24, 7:47 PM EDT | Flash Flood Warning | RNK | Rockbridge, City of Buena Vista, City of Lexington | 3 hr |
| Jun 23, 8:48 PM EDT | Special Weather Statement | RNK | Watauga | 57 min |
| Jun 23, 9:46 PM EDT | Special Weather Statement | RNK | Watauga | 59 min |
| Jun 24, 1:17 PM EDT | Special Weather Statement | RNK | Wilkes | 43 min |
| Jun 24, 1:52 PM EDT | Special Weather Statement | RNK | Surry | 38 min |
| Jun 24, 2:34 PM EDT | Special Weather Statement | RNK | Surry | 41 min |
| Jun 24, 6:23 PM EDT | Special Weather Statement | RNK | Caswell | 52 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2013Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.